Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 121, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 12, 2017, 8:06 PM CDT for Marquette County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 8:06 PM CDT (01:06 UTC)
- Expired
- Jul 12, 2017, 8:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marquette County, WI
The radar
The Green Bay radar (KGRB), 115 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.4
The text
As transmitted.
046 WUUS53 KMKX 130106 SVRMKX WIC077-130130- /O.NEW.KMKX.SV.W.0121.170713T0106Z-170713T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Milwaukee/Sullivan WI 806 PM CDT WED JUL 12 2017 The National Weather Service in Milwaukee/Sullivan has issued a * Severe Thunderstorm Warning for... Northern Marquette County in south central Wisconsin... * Until 830 PM CDT * At 805 PM CDT, a severe thunderstorm was located near Westfield, or 11 miles southwest of Wautoma, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Westfield, Neshkoro, Springfield Corners and Harrisville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4391 8917 4382 8948 4398 8956 4398 8917 TIME...MOT...LOC 0105Z 252DEG 24KT 4393 8943 HAIL...<.75IN WIND...60MPH $$ SPM
3 follow-up statements
867 WWUS53 KMKX 130116 SVSMKX Severe Weather Statement National Weather Service Milwaukee/Sullivan WI 816 PM CDT WED JUL 12 2017 WIC077-130130- /O.CON.KMKX.SV.W.0121.000000T0000Z-170713T0130Z/ Marquette WI- 816 PM CDT WED JUL 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHEASTERN MARQUETTE COUNTY... At 816 PM CDT, a severe thunderstorm was located 7 miles south of Wautoma, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Neshkoro. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4391 8917 4385 8938 4398 8944 4398 8917 TIME...MOT...LOC 0116Z 252DEG 24KT 4395 8933 HAIL...<.75IN WIND...60MPH $$ SPM
574 WWUS53 KMKX 130120 SVSMKX Severe Weather Statement National Weather Service Milwaukee/Sullivan WI 820 PM CDT WED JUL 12 2017 WIC077-130130- /O.CON.KMKX.SV.W.0121.000000T0000Z-170713T0130Z/ Marquette WI- 820 PM CDT WED JUL 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHEASTERN MARQUETTE COUNTY... At 820 PM CDT, a severe thunderstorm was located near Neshkoro, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Neshkoro. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4391 8917 4391 8929 4398 8936 4398 8917 TIME...MOT...LOC 0120Z 252DEG 24KT 4396 8929 HAIL...<.75IN WIND...60MPH $$ SPM
450
WWUS53 KMKX 130129
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
829 PM CDT WED JUL 12 2017
WIC077-130137-
/O.EXP.KMKX.SV.W.0121.000000T0000Z-170713T0130Z/
Marquette WI-
829 PM CDT WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARQUETTE COUNTY
WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 4391 8917 4391 8929 4398 8936 4398 8917
TIME...MOT...LOC 0127Z 252DEG 24KT 4397 8925
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:25 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 12, 6:25 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 625 PM CDT Wed Jul 12 2017 .UPDATE... Discrete storms are developing along the advancing cold front stretching from northeast to southwest WI early this evening. Convergence along the front is rather weak, but the instability is very large and effective deep layer shear is around 40 kts. Short range guidance suggests these storms may stay more discrete vs a larger line of multicellular stuff. We'll see how this evolves with time. During the past 24hrs the short range guidance has really struggled. We should see this activity continue through the evening and expand quickly. The atmosphere is certainly primed. Timing-wise, it should get into Madison by 8 pm and exit by 10 pm or so. If it survives, it would get to Milwaukee closer to 10 pm. && .AVIATION(00Z TAFS)... Generally, VFR conditions are expected through the TAF period. We do expect a band of showers and storms to move through southern Wisconsin traverses the area this evening, reaching KMSN about 8-9 pm and KMKE around 10 pm, then exiting within 2 hours after arrival. As always, we could see brief IFR/MVFR CIGS/VSBYS with the strong activity. Look for winds to shift to the northwest with the passage of the cold front. && .PREV DISCUSSION... (Issued 338 PM CDT Wed Jul 12 2017) SHORT TERM... Tonight and Thursday...Forecast confidence is medium to high: Sunshine continues to increase this afternoon. This is allowing the atmosphere to recover, with CAPE values on the rise. Upstream ML CAPE values are 2K-4K J/KG over northeast IA and southeast MN ahead of the approaching low and associated cold front. Plenty of moisture remains in the area, with precipitable water values of around 2 inches. 0-6 km shear isn't particularly impressive, around 25-30 kt. Should be enough though given the high instability for a severe storm threat. SPC is maintaining a Slight Risk for severe storms across the area. Current model timing suggests storms could develop/arrive in the western forecast area between 5 and 7 pm. The chance for storms will then progress across the forecast area through the evening hours, with the threat ending southeast toward midnight. Given the progressive nature of the front and expected average storm motion of around 30-40 mph, the threat for additional widespread flooding should be on the low end. Individual storms or clusters of storms could still produce locally heavy rainfall. Should be mainly quiet overnight after the storms wind down, with dry weather expected for most of Thursday. There will be some lingering moisture and instability, so an isolated shower/storm is not out of the question southeast half of the forecast area late morning into early afternoon. Between a fair amount of cloudiness tomorrow and cooler temps aloft, should see highs mainly in the mid to upper 70s. Thursday night through Saturday night...Forecast confidence high. Nly winds and cold advection will be underway for Thu nt and will linger into Fri. The associated upper trough will track across the nrn Great Lakes into the Lower Great Lakes during this time followed by sfc high pressure from MN to IA. Broken stratocumulus will likely continue Thu nt into Fri with the relatively cool air aloft. The high will then move to IL and IN for Sat with swly winds and warm advection for srn WI. A cold front will then pass Sat nt with chances of showers & tstorms. Slightly below normal temps are forecast for Fri followed by warm temps for Sat. LONG TERM... Sunday through Wednesday...Forecast confidence medium. Nely sfc flow and cooler temps will prevail for Sun followed by high pressure for Mon as an upper trough tracks from the nrn Great Lakes to the Lower Great Lakes. Very warm and humid conditions will then return for Tue-Wed with a cold frontal possibly stalling in the vicinity of srn WI for Wed-Thu. AVIATION(18Z TAFS)... An approaching low and associated cold front may kick off more storms late afternoon into the evening, some of which may be severe. Storms are expected to fire 22-00Z in the west, winding down in the southeast by midnight. Looks mainly dry Thursday, though could be an isolated shower/storm late morning into early afternoon. Expect lower ceilings and visibilities with thunderstorms. Also, could see a period of MVFR ceilings behind the cold front later tonight into at least early Thursday afternoon. MARINE... Southwest winds may gust to around 20 knots today through late afternoon, but are expected to stay below Small Craft Advisory limits. More storms are possible this evening, some of which may be severe. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Davis Tonight/Thursday and Aviation/Marine...DDV Thursday Night through Wednesday...Gehring
Hazardous weather outlook, Jul 12, 3:47 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 347 PM CDT Wed Jul 12 2017 WIZ046-047-051-052-056>060-062>072-132100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 347 PM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Another round of scattered thunderstorms is expected from late afternoon through the evening hours. A few storms could be severe with damaging winds and large hail being the primary threats. A tornado or two is possible. There is a small threat of flash flooding with this new round of storms. The storms will be moving quickly which will limit the threat of flash flooding. The most susceptible area for flash flooding would be Walworth, Racine, and Kenosha Counties but also including any large urban areas over southern Wisconsin. The Heat Index is expected to climb into the 90s this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Thursday morning, Saturday night and Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and this evening. Rainfall and flooding reports are appreciated. LMZ643>646-132100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 347 PM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight More scattered thunderstorms are expected this evening over the western near shore of Lake Michigan. Some of these storms could be severe with damaging winds and large hail. A waterspout cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Thursday morning, Saturday night and again Tuesday afternoon. www.weather.gov/mkx
In the hours before
Local storm report, Jul 12, 3:44 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 3 ESE BOHNERS LAKE 42.61N 88.23W
07/12/2017 M7.92 INCH KENOSHA WI MESONET
UPDATED 24 HOUR RAIN TOTAL AT NEW MUNSTER
RIVER GAUGE. MESONET STATION NMSW3, 2 ESE
BOHNERS LAKE.
&&
SPMLocal storm report, Jul 12, 3:48 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HEAVY RAIN 1 SSE PADDOCK LAKE 42.55N 88.09W
07/12/2017 M7.54 INCH KENOSHA WI PUBLIC
UPDATED STORM TOTAL. MONTGOMERY LAKE
PERSONAL WEATHER STATION.
&&
SPMLocal storm report, Jul 12, 3:56 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HEAVY RAIN 4 NNE LAKE GENEVA 42.63N 88.39W
07/12/2017 M7.60 INCH WALWORTH WI PUBLIC
STORM TOTAL AT WHITE RIVER PERSONAL WEATHER
STATION.
&&
SPMLocal storm report, Jul 12, 4:50 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HEAVY RAIN 4 WSW BURLINGTON 42.65N 88.36W
07/12/2017 M8.09 INCH WALWORTH WI PUBLIC
STORM TOTAL AT LYONS PERSONAL WEATHER
STATION.
&&
SPMSpecial weather statement, Jul 12, 7:22 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
722 PM CDT WED JUL 12 2017
WIZ046-130100-
Marquette-
722 PM CDT WED JUL 12 2017
...A STRONG THUNDERSTORM WILL AFFECT MARQUETTE COUNTY...
At 721 PM CDT, a strong thunderstorm was located 8 miles south of
Dellwood, or 9 miles northeast of Mauston, moving northeast at 45
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4377 8921 4376 8925 4364 8925 4364 8960
4398 8960 4398 8920
TIME...MOT...LOC 0021Z 239DEG 40KT 4386 8991
SPMSpecial weather statement, Jul 12, 7:55 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 755 PM CDT WED JUL 12 2017 WIZ046-130130- Marquette- 755 PM CDT WED JUL 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARQUETTE COUNTY... At 754 PM CDT, a strong thunderstorm was located near Westfield, or 15 miles southeast of Friendship, moving east at 30 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Westfield, Lawrence, Oxford, Neshkoro, Springfield Corners and Harrisville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4391 8917 4375 8960 4398 8960 4398 8917 TIME...MOT...LOC 0054Z 252DEG 25KT 4385 8956 SPM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:22 PM CDT | Special Weather Statement | MKX | Marquette | 38 min |
| Jul 12, 7:55 PM CDT | Special Weather Statement | MKX | Marquette | 35 min |
| Jul 12, 8:26 PM CDT | Special Weather Statement | MKX | Green Lake | 34 min |
| Jul 12, 8:42 PM CDT | River Flood Warning | MKX | Racine | 67 hr |
| Jul 12, 8:52 PM CDT | River Flood Warning | MKX | Rock | 53 hr |
| Jul 13, 4:47 AM CDT | River Flood Warning | MKX | Waukesha | 24 hr |
| Jul 13, 4:05 PM CDT | River Flood Watch | MKX | Jefferson | 24 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.